Alert archive / Florida / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 89, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jul 26, 2007, 6:30 PM EDT for Orange County, Florida. It was in force for 60 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 26, 2007, 6:30 PM EDT (22:30 UTC)
- Expired
- Jul 26, 2007, 7:30 PM EDT
- In force
- 60 min
- Issued by
- NWS Melbourne, FL
- Area
- Counties, with a storm outline in the text
County Orange County, FL
The radar
The Melbourne radar (KMLB), 71 km from the middle of the area, began a volume at 22:30 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 26, 6:33 PM EDT | HAIL 0.25 | Union Park, FL | |
| Jul 26, 6:50 PM EDT | HAIL 0.88 | 2 N Orlando Internation, FL | NICKEL HAIL |
| Jul 26, 7:00 PM EDT | HAIL 0.88 | 2 Nw Orlando Internatio, FL | SAND LAKE RD. AND ORANGE AVE |
| Jul 26, 7:08 PM EDT | HAIL 0.5 | Orlando International A, FL | 1/2 INCH HAIL IN 2310Z 1910 EDT OBSERVATION. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 10.5 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 400 J/kg
- Mixed-layer CIN
- -71 J/kg
- Mixed-layer LCL
- 1121 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 262232 SVRMLB FLC095-262315- /O.NEW.KMLB.SV.W.0089.070726T2230Z-070726T2315Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 631 PM EDT THU JUL 26 2007 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL ORANGE COUNTY IN FLORIDA. * UNTIL 715 PM EDT * AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR AZALEA PARK...OR ABOUT OVER AZALEA PARK...AND MOVING SOUTH AT 10 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... ORLANDO INTERNATIONAL AIRPORT AND LAKE MARY JANE SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. LAT...LON 2860 8116 2860 8136 2835 8137 2835 8113 $$ RL
2 follow-up statements
000 WWUS52 KMLB 262253 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 649 PM EDT THU JUL 26 2007 FLC095-262315- /O.CON.KMLB.SV.W.0089.000000T0000Z-070726T2315Z/ ORANGE FL- 653 PM EDT THU JUL 26 2007 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 715 PM EDT FOR CENTRAL ORANGE COUNTY... AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR EDGEWOOD AND PINE CASTLE...MOVING SLOWLY SOUTHWARD TO THE AREA AROUND ORLANDO INTERNATIONAL AIRPORT. WIND GUSTS AROUND 60 MPH WERE INDICATED BY DOPPLER RADAR NEAR THE BEACH LINE. LAT...LON 2859 8117 2855 8142 2834 8141 2835 8113 $$ RL
000 WWUS52 KMLB 262319 SVSMLB SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 719 PM EDT THU JUL 26 2007 FLC095-262326- /O.EXP.KMLB.SV.W.0089.000000T0000Z-070726T2330Z/ ORANGE FL- 719 PM EDT THU JUL 26 2007 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL ORANGE COUNTY EXPIRED AT 715 PM EDT... NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM THAT PROMPTED THE WARNING HAD WEAKENED...THUS THE WARNING HAS BEEN ALLOWED TO EXPIRE. SEVERAL REPORTS OF HAIL AROUND ONE HALF INCH IN DIAMETER HAVE BEEN RECEIVED WITH THIS STORM WHEN IT WAS JUST NORTH OF ORLANDO INTERNATIONAL AIRPORT. DOPPLER RADAR INDICATED 60 TO 65 MPH WINDS AT ABOUT 655 PM ALONG THE BEACH LINE SO SOME TREE OR STRUCTURE DAMAGE IS ALSO POSSIBLE IN THIS AREA. LAT...LON 2859 8117 2855 8142 2834 8141 2835 8113 $$ RL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 26, 2:30 PM EDT, 4 hours earlier.
Area forecast discussion, Jul 26, 2:30 PM EDT, 4 hours before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 230 PM EDT THU JUL 26 2007 .DISCUSSION... THE EAST COAST SEA BREEZE AND ASSOCIATED SHOWERS STARTED DEVELOPING AND PUSHED INLAND ALONG THE MARTIN AND SAINT LUCIE COAST BEFORE NOON TODAY. SYNOPTIC SCALE WESTERLY WINDS WILL PUSH THE WEST COAST SEA BREEZE QUICKLY ACROSS THE PENINSULA TO THE EAST COAST WHERE IT WILL INTERACT WITH THE EAST COAST SEA BREEZE WHICH IS TRAPPED ALONG THE ATLANTIC COASTAL COUNTIES. SHOWERS AND STORMS FORMED OVER THE INTERIOR COUNTIES BY THE WEST COAST SEA BREEZE WILL PRODUCE BRIEF SHOWERS AND A FEW CLOUD TO GROUND LIGHTNING STRIKES AS THEY MOVE TO THE EAST AT 10 MPH. WENT WITH AN EVENING 20 POP INTERIOR AS STORMS SHOULD HAVE PUSHED EAST AND 30 POP ALONG THE EAST COAST AS THE WEST AND EAST COAST SEA BREEZES/OUTFLOW BOUNDARIES SHOULD INTERACT WITH A COUPLE OF HOURS INTO THE EVENING BEFORE WINDING DOWN. THERE IS A POSSIBILITY THAT SOME STORMS COULD BECOME STRONG AS THEY MOVE ACROSS THE EAST COAST COUNTIES AND INTERACT WITH THE EAST COAST SEA BREEZE AS THEY ENTER THE INTRACOASTAL WATERWAY AND NEARSHORE ATLANTIC. CLOUD TO GROUND/WATER LIGHTNING AND WIND GUSTS OVER 30 MPH WOULD BE THE PRIMARY WEATHER HAZARDS UNTIL THE STORMS CLEAR THE AREA. EXPECT STORMS TO WIND DOWN BY MIDNIGHT WITH MAINLY DEBRIS CLOUDS/CIRRUS AFTER MIDNIGHT. FRIDAY MORNINGS LOWS SHOULD BE IN THE MID 60S AT THE THE COAST AND IN/NEAR URBAN HEAT ISLAND ENVIRONMENTS AND LOWER 60S IN RURAL AREAS. FRI...MODELS ARE INTENT ON BRINGING A VORT LOBE ACROSS CENTRAL AND SOUTHERN FL AS THE EASTERN GULF ANTICYCLONE WEAKENS AND SLIDES WESTWARD. NORTHWESTERLY STEERING FLOW BETWEEN THE RIDGE AND THE EASTERN LONGWAVE TROUGH WILL FORCE AFTERNOON CONVECTION SOUTHWARD ALONG DEVELOPING MESOSCALE BOUNDARIES. INFLUX OF DEEPER MOISTURE IS ALSO EXPECTED TO GENERATE AN ABOVE AVERAGE COVERAGE OF PRECIPITATION...AND WILL NOT BE DEVIATING MUCH FROM MAV POPS AROUND 70 PERCENT. SAT-THU...ACTIVE PATTERN WILL CONTINUE THIS WEEKEND AND THROUGH NEXT WEEK. PERSISTENT EASTERN TROUGH WILL MAINTAIN A WESTERLY COMPONENT TO THE FLOW. DEEP TROPICAL MOISTURE ADVECTED ACROSS THE STATE WILL BE MORE THAN SUFFICIENT TO PRODUCE SCATTERED CONVECTION EACH AFTERNOON. BIGGER STORY WILL THE INCREASING MOISTURE/RAIN CHANCES MON-WED AS AN AREA OF LOW PRESSURE AND ASSOCIATED FRONTAL BOUNDARY SETTLE ACROSS THE SOUTHEAST STATES. THE FRONT WILL DRIVE THE LOW-LEVEL RIDGE AXIS WELL TO SOUTH...WHICH WILL PRODUCE AN ANOMALOUSLY STRONG SOUTHWESTERLY FLOW ACROSS THE AREA MON-WED. IN FACT...THE FLOW MAY BE STRONG ENOUGH TO PREVENT THE EAST COAST SEA BREEZE FROM PROPAGATING WESTWARD OR FORMING ALTOGETHER. SLUG OF DEEP TROPICAL MOISTURE (PWATS > 2.3 INCHES) DEPICTED BY THE GFS COMBINED WITH LATEST MODEL TRENDS TO DEVELOP A CLOSED OR CUTOFF LOW ACROSS THE SE SUGGEST THAT FLOODING RAINS MAY BECOME A SIGNIFICANT THREAT. && .AVIATION... LOCAL MVFR SKY/VISIBILITY CONDITIONS IN/NEAR STORMS AND SHOWERS DURING THE EVENING THEN VFR AREAWIDE AFTER MIDNIGHT. && .MARINE... AFTERNOON ONSHORE SEA BREEZE COMPONENT DIMINISHES DURING THE EVENING THEN SYNOPTIC SCALE SOUTHWEST FLOW 10 KNOTS OR LESS RE-ESTABLISHES ITSELF AFTER MIDNIGHT. SHOWERS AND STORMS MAINLY IN AND NEAR THE GULF STREAM BEGINNING LATE NIGHT. LIGHT SOUTHERLY FLOW THU WILL BECOME SOUTHWESTERLY BY SAT AS THE LOW LEVEL RIDGE AXIS SLIDES BACK TO THE SOUTH. BIGGEST MARINE THREAT WILL CONTINUE TO BE THUNDERSTORMS MOVING OFF THE MAINLAND AND ACROSS THE INTRACOASTAL AND NEARSHORE WATERS. ALTHOUGH BOATING CONDITIONS ARE GENERALLY EXPECTED TO REMAIN FAVORABLE...SCATTERED STORMS WILL BE CAPABLE OF PRODUCING DANGEROUS LIGHTNING...STRONG WIND GUSTS TO GALE FORCE AND LOCALLY ROUGH SEAS. LIGHT FLOW AND DEEP MOISTURE ALSO SUGGEST THAT WATERSPOUTS WILL REMAIN A THREAT INTO THE WEEKEND. MARINERS SHOULD ALSO BE ALERT TO THE POTENTIAL FOR A STRONGER THAN NORMAL OFFSHORE FLOW EARLY NEXT WEEK. && .PRELIMINARY POINT TEMPS/POPS... DAB 73 90 74 89 / 30 60 30 50 MCO 74 92 73 91 / 20 60 30 60 MLB 74 89 72 89 / 30 60 30 60 VRB 74 90 73 91 / 30 60 30 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...WIMMER LONG TERM....HIRSCH
Hazardous weather outlook, Jul 26, 10:42 AM EDT, 7 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK...CORRECTED NATIONAL WEATHER SERVICE MELBOURNE FL 1042 AM EDT THU JUL 26 2007 AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147- 270230- COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM- COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE- WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 1042 AM EDT THU JUL 26 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...THIS AFTERNOON AND TONIGHT. ...THUNDERSTORM IMPACT... SCATTERED LIGHTNING STORMS ARE EXPECTED TO DEVELOP WITHIN A MODERATELY UNSTABLE AND MOIST AIRMASS TODAY. INITIAL CONVECTION MAY DEVELOP ALONG OR JUST INLAND FROM THE COAST BY EARLY AFTERNOON AS THE EAST COAST SEA BREEZE DEVELOPS AND PUSHES INLAND. COVERAGE AND INTENSITY WILL INCREASE THIS AFTERNOON OVER INTERIOR SECTIONS AS HEATING COMBINES WITH BOUNDARY COLLISIONS. THE STEERING FLOW REMAINS OUT OF THE WEST SO STORM MOVEMENT WILL BE TOWARD THE EAST OR NORTHEAST AT 10 TO 15 MPH. AS A RESULT...STORMS ARE EXPECTED TO MOVE BACK TOWARD THE EAST COAST LATE AFTERNOON AND THIS EVENING AND PUSH OFFSHORE. THE PRIMARY THREAT FROM STORMS WILL BE FREQUENT CLOUD TO GROUND LIGHTNING. STRONG DOWNBURST WINDS OF 40 TO 50 MPH WILL ALSO BE POSSIBLE. THERE IS A LOW BUT DISCERNIBLE THREAT FOR ONE OR TWO STORMS TO PRODUCE DAMAGING WINDS NEAR 60 MPH OR A BRIEF TORNADO ESPECIALLY NEAR BOUNDARY COLLISIONS. ...FLOOD IMPACT... STORMS TODAY WILL BE CAPABLE OF PRODUCING VERY HEAVY DOWNPOURS WITH RAIN TOTALS ABOVE 2 INCHES IN SPOTS. MANY AREAS HAVE RECEIVED HEAVY RAINFALL IN THE LAST SEVERAL DAYS. ADDITIONAL HEAVY RAINS FROM SLOW MOVING STORMS WILL VERY QUICKLY CAUSE FLOODING ON SOME ROADS...ESPECIALLY IN URBAN...LOW LYING AND POOR DRAINAGE AREAS. DRIVERS SHOULD SLOW DOWN IN HEAVY RAIN TO REDUCE THE RISK OF HYDROPLANING AND NEVER TRAVEL THROUGH WATER OF UNKNOWN DEPTH. ...RIP CURRENT IMPACT... A SMALL NORTHEAST SWELL WILL BRING A MODERATE THREAT FOR RIP CURRENTS AT THE VOLUSIA AND BREVARD COUNTY BEACHES. BEACH PATROL AND LIFEGUARD PERSONNEL AT THESE BEACHES HAVE REPORTED SCORES OF RESCUES THE PAST SEVERAL DAYS. ALWAYS SWIM WITHIN SIGHT OF A LIFEGUARD. ...MARINE THUNDERSTORM GUST IMPACT... STORMS MOVING OFFSHORE WILL BE CAPABLE OF PRODUCING STRONG WINDS IN EXCESS OF 35 KNOTS. ...WATERSPOUT IMPACT... CONDITIONS APPEAR FAVORABLE FOR THE DEVELOPMENT OF WATERSPOUTS NEAR THE COAST UNTIL EARLY AFTERNOON. WATERSPOUTS CAN EASILY TIP OR SWAMP SMALL CRAFT...AND OCCASIONALLY COME ASHORE AND PRODUCE MINOR DAMAGE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED ACROSS EAST CENTRAL FLORIDA THROUGH THE PERIOD. THE PRIMARY THREAT FROM THESE STORMS WILL BE DANGEROUS CLOUD TO GROUND LIGHTNING. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. KELLY/WIMMER
In the hours before
Special weather statement, Jul 26, 5:39 PM EDT, 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 539 PM EDT THU JUL 26 2007 FLZ046-262230- SEMINOLE- 539 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING SEMINOLE COUNTY... AT 539 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG STORMS OVER SANFORD...LAKE MARY AND LAKE JESSUP...MOVING SOUTHEAST AT 5 TO 10 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE LONGWOOD AND CASSELBERRY. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. JP
Special weather statement, Jul 26, 6:26 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 626 PM EDT THU JUL 26 2007 FLZ045-262300- ORANGE- 626 PM EDT THU JUL 26 2007 ...STRONG THUNDERSTORMS AFFECTING CENTRAL ORANGE COUNTY... AT 626 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER UNION PARK...MOVING SOUTHEAST AT 10 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. STATE LAW REQUIRES HEADLIGHTS TO BE TURNED ON WHEN WINDSHIELD WIPERS ARE IN USE. IF THE STORM INTENSIFIES FURTHER A WARNING MAY BE REQUIRED. JP
Nearby
Severe Thunderstorm Warnings in Florida, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.